MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175253050
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported that a percuflex plus ureteral stent was used during a stent placement procedure in the kidney for kidney stoned performed on (b)(6) 2021.During preparation, when trying to remove the suture; the stent was torn and the coil was detached.Additionally, the stent shaft was broken into two pieces.The procedure was successfully completed with another percuflex plus ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Event or Problem Description
 
Event or Problem Description
It was reported, that a percuflex plus ureteral stent was used, during a stent placement procedure in the kidney.For kidney stoned performed on (b)(6) 2021.During preparation, when trying to remove the suture.The stent was torn and the coil was detached.Additionally, the stent shaft was broken into two pieces.The procedure was successfully completed with another percuflex plus ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Block h6: medical device code a0401, captures the reportable event of stent broken.Block h10: the returned percuflex plus ureteral stent was analyzed.And a visual evaluation noted, that the bladder pigtail section was detached.The detached section was buckled/accordion.Additionally, the suture hole was torn and the tip had a drag mark.The suture string was not returned.No other problems with the device were noted.The reported event of stent shaft break was not confirmed, but the reported event of coil detached was confirmed.The analysis of the returned ureteral stent revealed, that the bladder coil was detached.Also, the detached bladder pigtail was buckled/accordion.This problem could have been generated, due to the force used when the stent was pushed up with the pusher/positioner over the guidewire or when the stent was used.Additionally, the suture string was not returned.And the suture hole torn and buckled/accordion, evidence that the device was manipulated.It is most likely, that the problem was generated, due to the manipulation/handling of the device or due to the interaction with other devices, during the procedure.A functional evaluation noted, that there was no resistance upon loading a mandrel into the device.And the guidewire was unloaded without problems.The investigation concluded, that adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed, that no anomalies or deviations related to the event occurred, during manufacturing.A labeling review was performed.And from the information available, this device was used, per the instructions for use (ifu) product label.Block h11: correction to field h6 (device code) upon review of the complaint.
 
Additional Manufacturer Narrative
Block h6: medical device code a0401 captures the reportable event of stent broken.Block h10: the returned percuflex plus ureteral stent was analyzed, and a visual evaluation noted that the bladder pigtail section was detached.The detached section was buckled/accordion.Additionally, the suture hole was torn and the tip had a drag mark.The suture string was not returned.No other problems with the device were noted.The reported event of stent shaft break was not confirmed, but the reported event of coil detached was confirmed.The analysis of the returned ureteral stent revealed that the bladder coil was detached; also, the detached bladder pigtail was buckled/accordion.This problem could have been generated due to the force used when the stent was pushed up with the pusher/positioner over the guidewire or when the stent was used.Additionally, the suture string was not returned and the suture hole torn and buckled/accordion, evidence that the device was manipulated.It is most likely that the problem was generated due to the manipulation/handling of the device or due to the interaction with other devices during the procedure.A functional evaluation noted that there was no resistance upon loading a mandrel into the device and the guidewire was unloaded without problems.The investigation concluded that adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Block h11: correction to field h6 (device code) upon review of the complaint.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11657812
Report Number3005099803-2021-01659
Device Sequence Number4224548
Product Code FAD
UDI-Device Identifier08714729339977
UDI-Public08714729339977
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2023
Device Model NumberM006175253050
Device Catalogue Number175-253-05
Device Lot Number0026344620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer04/22/2021
05/11/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/11/2021
05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1